Alert archive / Iowa / River Flood Warnings in 2007

River Flood Warning 9, NWS Sioux Falls, SD

August 24, 2007Clay County, Dickinson County, Iowa

NWS Sioux Falls, SD issued this river flood warning at Aug 24, 2007, 2:17 PM CDT for Clay County, Dickinson County, Iowa. It took effect at Aug 24, 2007, 3:24 PM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Aug 24, 2007, 2:17 PM CDT (19:17 UTC)
In effect from
Aug 24, 2007, 3:24 PM CDT
Expired
Aug 28, 2007, 9:00 AM CDT
In force
4 days
Issued by
NWS Sioux Falls, SD
Flood severity
Minor

Counties Clay County, IA, Dickinson County, IA

The radar

The Sioux Falls radar (KFSD), 134 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Sioux River at Spencer (SPWI4).

Action stage
9 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KFSD 241917
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
217 PM CDT FRI AUG 24 2007

...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN IOWA...

  LITTLE SIOUX RIVER AT SPENCER 
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

IAC041-059-251917-
/O.NEW.KFSD.FL.W.0009.070824T2024Z-070827T0900Z/
/SPWI4.1.ER.070824T2024Z.070825T1200Z.070826T0900Z.NO/
217 PM CDT FRI AUG 24 2007

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL LATE SUNDAY NIGHT .
* AT 01PM FRIDAY THE STAGE WAS 9.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 3 PM FRIDAY AND CREST NEAR 
  10.6 FEET BY SATURDAY AUGUST 25. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY SUNDAY AUGUST 26.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR 
  FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS 
  BEGINS.. 

$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST 
         STAGE  STAGE  TIME      STAGE  TIME      

LITTLE SIOUX RIVER
SPWI4    10.0   9.80 FRI 1 PM    10.6  SAT 7 AM
3 follow-up statements
000 
WGUS83 KFSD 251451
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
951 AM CDT SAT AUG 25 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...

  LITTLE SIOUX RIVER AT SPENCER 
  LITTLE SIOUX RIVER NEAR MILFORD
  LITTLE SIOUX RIVER AT LINN GROVE
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED SUNDAY MORNING. 

IAC059-261451-
/O.CON.KFSD.FL.W.0008.000000T0000Z-000000T0000Z/
/MIFI4.3.ER.070821T1211Z.070823T1700Z.000000T0000Z.NR/
951 AM CDT SAT AUG 25 2007

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER NEAR MILFORD.
* UNTIL FURTHER NOTICE.
* AT 9 AM SATURDAY THE STAGE WAS 15.9 FEET.
* MODERATE FLOODING IS OCCURRING.
* FLOOD STAGE IS 12.0 FEET.
* AT STAGES NEAR 16.0 FEET...170TH AVENUE FROM HIGHWAY 9 TO 140TH 
STREET IS FLOODED.. 


$$

IAC041-059-261451-
/O.EXT.KFSD.FL.W.0009.000000T0000Z-070827T1600Z/
/SPWI4.1.ER.070824T2320Z.070825T1800Z.070826T1600Z.NO/
951 AM CDT SAT AUG 25 2007

...FLOOD WARNING EXTENDED UNTIL 11 AM MONDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL MONDAY MORNING.
* AT 9 AM SATURDAY THE STAGE WAS ESTIMATED AT 10.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY SUNDAY AUGUST 26.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR 
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS 
BEGINS.. 


$$

IAC021-261450-
/O.CON.KFSD.FL.W.0007.000000T0000Z-070827T1200Z/
/LNNI4.1.ER.070824T1325Z.070825T1800Z.070827T0600Z.NO/
951 AM CDT SAT AUG 25 2007

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL MONDAY MORNING .
* AT 9 AM SATURDAY THE STAGE WAS 18.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 18.2 FEET BY SUNDAY AUGUST 26.
  THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY AUGUST 27.


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
MIFI4    12.0   15.95 SAT 9 AM                      16.8  THU AUG 23
SPWI4    10.0   E10.7 SAT 9 PM    10.7              10.7  SAT AUG 25
LNNI4    18.0   18.12 SAT 9 AM    18.2  SAT 1 PM    18.2  SAT AUG 25

$$
000 
WGUS83 KFSD 261504
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1004 AM CDT SUN AUG 26 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...

  LITTLE SIOUX RIVER AT SPENCER 
  LITTLE SIOUX RIVER NEAR MILFORD
  LITTLE SIOUX RIVER AT LINN GROVE
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED MONDAY MORNING. 

IAC059-271504-
/O.CON.KFSD.FL.W.0008.000000T0000Z-000000T0000Z/
/MIFI4.3.ER.070821T1211Z.070823T1700Z.000000T0000Z.NR/
1004 AM CDT SUN AUG 26 2007

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER NEAR MILFORD.
* UNTIL FURTHER NOTICE.
* AT 10 AM SUNDAY THE STAGE WAS 15.3 FEET.
* MODERATE FLOODING IS OCCURRING.
* FLOOD STAGE IS 12.0 FEET.
* AT STAGES NEAR 15.5 FEET...180TH STREET BETWEEN 170TH AVENUE AND 
190TH AVENUE IS FLOODED. 


$$

IAC041-059-271504-
/O.EXT.KFSD.FL.W.0009.000000T0000Z-070828T1400Z/
/SPWI4.1.ER.070825T0742Z.070826T1800Z.070827T1400Z.NO/
1004 AM CDT SUN AUG 26 2007

...FLOOD WARNING EXTENDED UNTIL 9 AM TUESDAY... 
THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL TUESDAY MORNING.
* AT 10 AM SUNDAY THE STAGE WAS ESTIMATED AT 10.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR 
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS 
BEGINS. 


$$

IAC021-271200-
/O.CON.KFSD.FL.W.0007.000000T0000Z-070827T1200Z/
/LNNI4.1.ER.070824T1325Z.070826T1300Z.070827T0600Z.NO/
1004 AM CDT SUN AUG 26 2007

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL MONDAY MORNING.
* AT 9 AM SUNDAY THE STAGE WAS 18.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MONDAY AUGUST 27.


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
MIFI4    12.0   15.34 SUN 10 AM    
SPWI4    10.0   E10.5 SUN 10 AM    10.5 SUN 1 PM  
LNNI4    18.0   18.17 SUN  9 AM    18.2 SUN 1 PM    18.2  SUN AUG 26
000 
WGUS83 KFSD 271531
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1031 AM CDT MON AUG 27 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA..
  LITTLE SIOUX RIVER NEAR MILFORD
  LITTLE SIOUX RIVER AT SPENCER
   
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
THIS AFTERNOON. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST 
FORECASTS. 
 
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  THE WATER 
DEPTH AND ROAD CONDITION MAY BE UNSAFE.

ADDITIONAL INFORMATION IS AVAILABLE AT 
 
HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=FSD

STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.

THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING. 

IAC059-281531-
/O.CON.KFSD.FL.W.0008.000000T0000Z-000000T0000Z/
/MIFI4.3.ER.070821T1211Z.070823T1700Z.000000T0000Z.NR/
1031 AM CDT MON AUG 27 2007

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER NEAR MILFORD.
* UNTIL FURTHER NOTICE.
* AT 8 AM MONDAY THE STAGE WAS 14.8 FEET.
* MODERATE FLOODING IS OCCURRING AND MSG FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* AT STAGES NEAR 14.5 FEET...190TH AVENUE BETWEEN 110TH STREET AND 
120TH STREET IS FLOODED.. 


$$

IAC041-059-281400-
/O.CON.KFSD.FL.W.0009.000000T0000Z-070828T1400Z/
/SPWI4.1.ER.000000T0000Z.070826T1200Z.070827T1400Z.NO/
1031 AM CDT MON AUG 27 2007

THE FLOOD WARNING CONTINUES FOR
  THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL TUESDAY MORNING.
* AT 7 AM MONDAY THE STAGE WAS 10.1 (ESTIMATED) FEET.
* MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MONDAY EVENING AUGUST 27.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR 
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL AREAS 
BEGINS.. 


$$

&& 
LOCATION FLOOD  LATEST OBSERVED  MAXIMUM FORECAST  RECENT OBSERVED
         STAGE  STAGE  TIME      STAGE  TIME       CREST TIME

LITTLE SIOUX RIVER
MIFI4    12.0    14.83 MON 8 AM    
SPWI4    10.0   E10.10 MON 7 AM

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Aug 24, 10:20 AM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Aug 24, 10:20 AM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1020 AM CDT FRI AUG 24 2007

.DISCUSSION...
MADE SOME CHANGES TO INCREASE CLOUDS TODAY AND LOWER TEMPS A FEW DEG
ACRS SW WHERE CLOUDS WL BE THICKER. DID SLOW DOWN TIMING OF PRECIP
THREAT TO LATER THIS AFTN AS S/W MOVES ESEWD FM WRN SD. UPPED POPS
TONIGHT ACRS SRN CWA AND S/W LOOKS FAIRLY IMPRESSIVE AND WEAK BDNRY
WL BE ACRS SRN CWA AND BETTER MOISTURE CONVERGENCE.

&&

.AVIATION...
GENLY VFR EXPECTED.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, Aug 24, 1:20 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
120 PM CDT FRI AUG 24 2007

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-251200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
453 AM CDT FRI AUG 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SPOTTY SHOWERS AND THUNDERSTORMS ARE POSSIBLE NEAR AND WEST OF
THE JAMES RIVER THIS AFTERNOON...AND OVER THE AREA TONIGHT...AS
WEAK LOW PRESSURE ALOFT MOVES OVER THE AREA. THUNDERSTORMS ARE
NOT EXPECTED TO BE SEVERE OR PRODUCE HEAVY RAIN.

FLOODING...
SIGNIFICANT BUT CONFINED FLOODING DUE TO RECENT HEAVY RAINS WILL
CONTINUE ALONG PART OF THE LITTLE SIOUX RIVER NEAR MILFORD IOWA
OFF THE SOUTH END OF LAKE OKOBOJI.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SPOTTY NON SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT AND
SUNDAY NIGHT NEAR AND WEST OF THE JAMES RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

River Flood Warnings in Iowa, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.